Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 75, NWS New Orleans, LA

May 12, 2001East Feliciana Parish, Saint Helena Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 12, 2001, 5:10 PM CDT for East Feliciana Parish, Saint Helena Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2001, 5:10 PM CDT (22:10 UTC)
Expired
May 12, 2001, 6:00 PM CDT
In force
50 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties East Feliciana Parish, LA, Saint Helena Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 122213
SVRNEW

LAC037-091-122300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
510 PM CDT SAT MAY 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  ST. HELENA PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF GREENSBURG

* UNTIL 600 PM CDT

* AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A CLUSTER OF SEVERE THUNDERSTORMS OVER NORTHERN EAST FELICIANA     
  PARISH...MOVING SOUTHEAST AT 10 MPH.

THE MAIN THREAT FROM THESE STORMS WILL BE DIME SIZED HAIL. STAY 
INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:00 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, May 12, 2:00 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
200 PM CDT SAT MAY 12 2001

WILL STAY FAIRLY CLOSE TO THIS MORNING/S FORECAST WITH THE AFTERNOON
PACKAGE. CONVECTION BEGINNING TO FIRE HARD OVER N LA STRETCHING INTO
CENTRAL MS. THIS ACTIVITY ASSOCIATED WITH A SAGGING FRONTAL BOUNDARY
THAT IS EXPECTED TO CROSS INTO THE N HALF OF THE FORECAST AREA LATE
THIS AFTERNOON AND APPROACH THE GULF COAST LATER TONIGHT. STILL
EXPECT THE OVERALL INTENSITY OF THE TSTM ACTIVITY TO DIMINISH AS IT
APPROACHES THE CWA/PVA GIVEN WEAKENING MID LEVEL SUPPORT WITH ONLY
LIMITED SFC TO 700 MB MOISTURE AVAILABLE. HOWEVER...WILL CERTAINLY
NOT RULE OUT A FEW STRONG CELLS ACROSS THE FORECAST AREA LATE THIS
AFTERNOON AND EVENING GIVEN THE DEGREE OF INSTABILITY THAT IS
ALREADY IN PLACE. THERE IS SOME DIFFS WITH THE DEGREE OF VORT
ENERGY BETWEEN THE 12Z AVN AND ETA RUNS WITH THE AVN BEING THE MORE
AGGRESSIVE. GIVEN THE FACT FACT THE ETA LOOKS TO HAVE BEEN BETTER
INITIALIZED OVER SE LA AT 12Z AND LOOKING AT PRESENT WX TRENDS
AROUND 18Z CORRELATED WITH HPC GUIDANCE...FEEL THIS MODEL MAY BE THE
BEST SOLUTION WITH THIS PACKAGE. THE TREND WOULD THEN BE TO DIMINISH
THE ACTIVITY ACROSS MOST OF THE FORECAST AREA THIS EVENING ALLOWING
FOR RAPID CLEARING STARTING LATE TONIGHT. STRONG UPPER LEVEL RIDGE
OVER THE NW STATES SHOULD DICTATE WX CONDITIONS STARTING SUN AND
CARRYING THROUGH THE EXTENDED AS THE RIDGE BEGINS TO SHIFT TOWARD
THE E. ETA TIME HEIGHTS INDICATE A DEEP DRY SURGE AROUND 700 MB AND
ABOVE WORKING ITS WAY IN ON SUN AND PERSISTING WELL PAST MON HELPING
TO SUPPORT A CONTINUED DRY FORECAST THROUGH THE EXTENDED. TEMPS
SHOULD BE AT OR SLIGHTLY ABOVE SEASONAL VALUES STARTING THE WORK
WEEK AND CONTINUING THROUGH SAT.

PRELIM NUMBERS...

MCB 58/85/55/86 2000  BTR 62/87/58/87 2000
MSY 65/87/63/86 2000  GPT 63/86/58/84 2000

.NEW...NONE
LA...NONE.
MS...NONE.

09

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.